MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); No Code Available (3191)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -10.0 diopter, in the patients left eye (os) on (b)(6) 2019.The lens was explanted on (b)(6) 2019 due to excessive vaulting, loss of best corrrected visual acuity (bcva), elevated intraocular pressure and blurred vision.The lens was exchanged for a shorter lens and the problem was resolved.The reporter indicated the cause of the event was due to recommended lens was too large.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in lens case/vial.Visual inspection found no visible damage to the lens.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8269193
Report Number2023826-2019-00142
Device Sequence Number1697861
Product Code MTA
UDI-Device Identifier00841542103565
UDI-Public00841542103565
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/28/2019
04/12/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/20/2019
04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR